Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 17, 2012, 12:18 PM CST for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 12:18 PM CST (18:18 UTC)
- Expired
- Jan 17, 2012, 12:36 PM CST
- In force
- 18 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1319 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS54 KMEG 171818
SVRMEG
MSC003-117-141-171900-
/O.NEW.KMEG.SV.W.0005.120117T1818Z-120117T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 100 PM CST
* AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOONEVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONEVILLE...IUKA...LEEDY...MIDWAY AND THRASHERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3480 8811 3474 8811 3465 8813 3462 8860
3476 8860 3487 8810 3480 8810
TIME...MOT...LOC 1818Z 263DEG 42KT 3472 8854
$$
BORGHOFF2 follow-up statements
704
WWUS54 KMEG 171830
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CST TUE JAN 17 2012
MSC003-171841-
/O.CAN.KMEG.SV.W.0005.000000T0000Z-120117T1900Z/
ALCORN MS-
1230 PM CST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN COUNTY IS
CANCELLED...
AT 1231 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3480 8811 3474 8811 3465 8813 3464 8851
3474 8851 3476 8842 3475 8837 3477 8836
3484 8810 3480 8810
TIME...MOT...LOC 1831Z 262DEG 53KT 3473 8832
$$
MSC117-141-171900-
/O.CON.KMEG.SV.W.0005.000000T0000Z-120117T1900Z/
TISHOMINGO MS-PRENTISS MS-
1230 PM CST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR NORTHEASTERN PRENTISS AND CENTRAL TISHOMINGO COUNTIES...
AT 1231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THRASHERS...OR 9 MILES NORTHEAST OF BOONEVILLE...MOVING EAST AT 60
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
MIDWAY...PADEN...THRASHERS...HOLTS SPUR...BLYTHE CROSSING...OLDHAM...
HOLCUT...CARTER BRANCH...PETERTOWN AND ALTITUDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3480 8811 3474 8811 3465 8813 3464 8851
3474 8851 3476 8842 3475 8837 3477 8836
3484 8810 3480 8810
TIME...MOT...LOC 1831Z 262DEG 53KT 3473 8832
$$
BORGHOFF952
WWUS54 KMEG 171836
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 PM CST TUE JAN 17 2012
MSC117-141-171846-
/O.CAN.KMEG.SV.W.0005.000000T0000Z-120117T1900Z/
TISHOMINGO MS-PRENTISS MS-
1236 PM CST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PRENTISS AND
CENTRAL TISHOMINGO COUNTIES IS CANCELLED...
AT 1236 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3480 8811 3474 8811 3465 8813 3464 8851
3474 8851 3476 8842 3475 8837 3477 8836
3484 8810 3480 8810
TIME...MOT...LOC 1836Z 262DEG 53KT 3474 8823
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 12:02 PM CST, 16 minutes earlier.
Area forecast discussion, Jan 17, 12:02 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST TUE JAN 17 2012
.UPDATE...
UPDATED TO CANCEL WIND ADVISORY ADJUST SEVERE THUNDERSTORM THREAT
&&
.DISCUSSION...
WESTERLY WINDS HAVE SLACKEN SOME ACROSS THE DELTA AS THE COLD
FRONT CONTINUES TO PUSH EAST. NORTHWEST WINDS WILL REMAIN BREEZY
THIS AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.
POTENTIAL FOR SEVERE STORMS CONTINUES TO GROW ACROSS MISSISSIPPI
THIS AFTERNOON AHEAD OF THE FRONT. HAVE UPDATED HWO TEXT AND
GRAPHIC TO REFLECT THIS TO INCLUDE ALSO AN ISOLATED TORNADO THREAT.
JAB
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST TUE JAN 17 2012/
UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION...
PREV DISCUSSION... /ISSUED 1121 AM CST TUE JAN 17 2012/
UPDATE...
UPDATED TO EXTEND WIND ADVISORY AND ADJUST THUNDERSTORM THREAT
DISCUSSION...
COLD FRONT APPROACHING MEMPHIS METRO AREA AS OF 11AM. A FEW STRONG
TO SEVERE THUNDERSTORMS HAVE OCCURRED ACROSS NORTHWEST TENNESSEE.
MADE ADJUSTMENTS TO HWO FOR LATE THIS MORNING INTO THIS AFTERNOON.
ALSO EXTENDED WINDS ADVISORY THROUGHOUT THE DELTA AREA THROUGH
NOON AS FRONT PUSHES THROUGH. CLEARING SKIES EXPECTED FROM WEST TO
EAST THIS AFTERNOON...WITH CONTINUED CAA FOR THE NEXT 12 TO 18 HOURS.
JAB
PREV DISCUSSION... /ISSUED 531 AM CST TUE JAN 17 2012/
UPDATE...AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 516 AM CST TUE JAN 17 2012/
DISCUSSION...10Z SURFACE ANALYSIS PLACES A COLD FRONT FROM
CHICAGO BACK THROUGH SOUTHWEST MISSOURI...EAST OKLAHOMA...AND
EXTREME NORTHWEST ARKANSAS. AHEAD OF THIS COLD FRONT TEMPERATURES
ARE VERY MILD ACROSS THE MID SOUTH THIS MORNING WITH TEMPERATURES
IN THE UPPER 50S TO MIDDLE 60S...WITH THE WARMEST READINGS ALONG
THE MISSISSIPPI RIVER. WIND CONCERNS THIS MORNING ALONG WITH
STRONG TO PERHAPS SEVERE THUNDERSTORMS TODAY...AND PRECIPITATION
CHANCES IN THE LONG TERM FORECAST ARE THE PREDOMINANT CHALLENGES
IN THIS MORNING/S FORECAST PACKAGE.
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...KNQA/KGWX WSR-88D
RADARS THIS MORNING SHOW SCATTERED SHOWERS ACROSS NORTH
MISSISSIPPI AS OF 4 AM CST FORECAST ISSUANCE. OTHERWISE...BEST
COVERAGE OF SHOWERS AND THUNDERSTORMS ARE ALIGNED ALONG THE COLD
FRONT ACROSS MISSOURI AND ILLINOIS. AS THIS FRONT APPROACHES THE
MID SOUTH...SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE
FORECAST AREA...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 BY
THIS AFTERNOON. MODERATELY STEEP TO STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES BETWEEN 6.5-7 C/KM...MOST UNSTABLE CAPE VALUES
BETWEEN 500-1500 J/KG...LI/S BETWEEN -2 TO -4...0-6 KM BULK SHEAR
VALUES AROUND 60 KTS...0-1 KM STORM RELATIVE HELICITY VALUES
AROUND 250 M2/S2...AND SOMEWHAT FAVORABLE UPPER LEVEL DIVERGENCE
SUGGEST THE POTENTIAL FOR A FEW STRONG TO PERHAPS SEVERE
THUNDERSTORMS WILL BE LOCATED MOSTLY ACROSS NORTHEAST MISSISSIPPI
THIS AFTERNOON IN THE FORM OF A MULTI-CELLULAR LINE. THE
PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORMS
THAT BECOME SEVERE. IN ADDITION TO THE DAMAGING WIND
THREAT...SUFFICIENT DIRECTIONAL/SPEED SHEAR ACROSS NORTHEAST
MISSISSIPPI ALONG WITH FAVORABLE LCL/S MAY RESULT IN THE
DEVELOPMENT OF SEMI-DISCRETE MINI-SUPERCELLS AHEAD OF THE LINEAR
LINE OF CONVECTION IF SUFFICIENT DAYTIME HEATING CAN INCREASE
SURFACE BASED INSTABILITY.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...SOUTH TO SOUTHWEST
WINDS HAVE REMAINED QUITE GUSTY ACROSS THE MISSISSIPPI RIVER
DELTA THIS MORNING. WINDS HAVE WEAKENED SLIGHTLY IN THE PAST HOUR
BUT STILL HAVE THE POTENTIAL TO REACH ADVISORY CRITERIA ACROSS THE
MISSISSIPPI RIVER DELTA THROUGH MID MORNING. AFTER 15Z...CONFIDENCE
IS LOWER AT THIS TIME WINDS WILL REMAIN AT OR ABOVE ADVISORY
CRITERIA. THUS...DECIDED TO KEEP THE WIND ADVISORY IN PLACE
THROUGH 15Z /9 AM CST/ AND NOT EXTEND/EXPAND THE DURATION/COVERAGE
AT THIS TIME. NONETHELESS...DAY SHIFT WILL MONITOR SHORT TERM
TRENDS AND EXPAND IN DURATION AND COVERAGE IF IT BECOMES
NECESSARY.
AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH...TEMPERATURES
WILL FALL THROUGHOUT THE REMAINDER OF THE DAY...WITH LOWS TONIGHT
EXPECTED TO DROP INTO THE 20S AT MOST LOCATIONS. A RIDGE OF HIGH
PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY
NIGHT...WITH A GRADUAL MODERATION OF TEMPERATURES EXPECTED.
LONG TERM...(FRIDAY THROUGH MONDAY)...LATEST 00Z LONG TERM MODELS
INDICATE ANOTHER COLD FRONT WILL PASS THROUGH THE MID SOUTH FRIDAY
INTO SATURDAY...AND AGAIN EARLY NEXT WEEK. UNFORTUNATELY...MODEL RUN
TO RUN CONTINUITY IS STILL LESS THAN DESIRABLE WITH
TIMING/LOCATION OF SYNOPTIC FEATURES. THUS...LEANED FORECAST
TOWARDS AN ENSEMBLE BLEND OF THE YESTERDAY/S 12Z AND LAST NIGHT/S
00Z ECMWF/GFS.
CJC
&&
.AVIATION...
18Z TAF CYCLE
COLD FRONT NOW MOVING THROUGH KMEM AND KMKL WITH MAINLY VFR
CONDITIONS. THERE REMAINS A THREAT HOWEVER FOR MVFR CIGS WITH
MODERATE RAINSHOWERS THROUGH 19Z. THUNDERSTORMS HAVE BEEN TO
SCATTERED ALONG THE FRONT SO HAVE LEFT CB LAYER IN AT BOTH SITES
FOR SAME TIME FRAME. SKIES ARE EXPECTED TO BECOME MOSTLY CLEAR AT
KMEM AND KMKL...LIKE THEY ARE AT KJBR THIS AFTERNOON WITH GUSTY
NORTHWEST WINDS CONTINUING THROUGH SUNSET. KTUP STILL SOCKED IN
WITH MVFR CIGS AND VC RAINSHOWERS. THEY WILL HAVE THE BEST THREAT
FOR THUNDER ON STATION BETWEEN 19-22Z...AT WHICH TIME THE COLD
FRONT WILL PASS THROUGH WITH QUICKLY IMPROVING WEATHER TO VFR
CONDITIONS. WINDS WILL DIMINISH SLIGHTLY LATE TONIGHT VEERING
MORE NORTH TO NORTHEAST.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 65 28 43 31 / 50 10 0 0
MKL 63 25 38 27 / 60 10 0 0
JBR 61 25 41 27 / 50 0 0 0
TUP 67 28 45 27 / 70 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-CRITTENDEN-
CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL NOON CST TODAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL NOON CST TODAY FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL NOON CST TODAY FOR LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Jan 17, 11:58 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1158 AM CST TUE JAN 17 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-182000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1158 AM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS PORTIONS OF NORTH MISSISSIPPI MAINLY SOUTH AND EAST OF A BOONEVILLE TO CLARKSDALE MISSISSIPPI THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORMS THAT BECOME SEVERE. A SECOND THREAT FOR LARGE HAIL...BRIEF HEAVY RAIN...AND AN ISOLATED TORNADO ARE ALSO PRESENT. A FEW STRONG STORMS WILL BE POSSIBLE ALONG A COLD FRONT HIS AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE FORTY. THE PRIMARY THREATS WILL BE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTH MISSISSIPPI THIS AFTERNOON. JAB
In the hours before
Local storm report, Jan 17, 9:52 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
&&
MRMLocal storm report, Jan 17, 10:13 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
&&
MRMLocal storm report, Jan 17, 11:23 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
&&
MRMSpecial weather statement, Jan 17, 11:28 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CST TUE JAN 17 2012
MSZ002>005-009-171800-
BENTON MS-TIPPAH MS-PRENTISS MS-MARSHALL MS-ALCORN MS-
1128 AM CST TUE JAN 17 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CST FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 8 MILES NORTHWEST OF HINKLE TO
17 MILES SOUTHWEST OF GRAVESTOWN AT 1128 AM CST...MOVING EAST AT 40
MPH.
PEOPLE IN ALCORN...BENTON...MARSHALL...PRENTISS AND TIPPAH
COUNTIES...INCLUDING LOCATIONS NEAR CORINTH AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3480 8843 3460 8871 3460 8953 3464 8953
3477 8911 3493 8867 3495 8837 3492 8837
TIME...MOT...LOC 1728Z 259DEG 33KT 3486 8864 3474 8895
3464 8930
BORGHOFFLocal storm report, Jan 17, 12:00 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
1135 AM TSTM WND GST CEDAR GROVE 35.82N 88.60W
01/17/2012 E60.00 MPH CARROLL TN TRAINED SPOTTER
TRAINED SPOTTER DRIVING ON HWY 70 REPORTED HIS CAR WAS
BLOWN TO THE OTHER LANE BY A STRONG GUST. PEA SIZED HAIL
AND TORRENTIAL RAIN ALSO HAPPENED AT SAME TIME.
&&
MRMLocal storm report, Jan 17, 12:12 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
1135 AM TSTM WND GST CEDAR GROVE 35.82N 88.60W
01/17/2012 E60.00 MPH CARROLL TN TRAINED SPOTTER
TRAINED SPOTTER DRIVING ON HWY 70 REPORTED HIS CAR WAS
BLOWN TO THE OTHER LANE BY A STRONG GUST. PEA SIZED HAIL
AND TORRENTIAL RAIN ALSO HAPPENED AT SAME TIME.
1200 PM TORNADO 3 NE DUMAS 34.67N 88.80W
01/17/2012 TIPPAH MS TRAINED SPOTTER
TORNADO SIGHTED IN THE DUMAS PINE GROVE AREA NEAR HIGHWAY
4.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 11:34 PM CST | Wind Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 12 hr |
| Jan 17, 11:28 AM CST | Special Weather Statement | MEG | Alcorn, Tippah | 32 min |
| Jan 17, 11:40 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 50 min |
| Jan 17, 11:53 AM CST | Tornado Warning | MEG | Prentiss, Tippah | 37 min |
| Jan 17, 12:28 PM CST | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 20 min |
| Jan 17, 1:03 PM CST | Special Weather Statement | MEG | Lafayette | 27 min |
| Jan 17, 1:42 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 24 min |
| Jan 17, 4:48 PM CST | Special Weather Statement | MEG | Itawamba | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.